Show simple item record

dc.contributor.authorDe Leenheer, Patrick
dc.contributor.authorDockery, Jack D.
dc.contributor.authorGedeon, Tomas
dc.contributor.authorPilyugin, Sergei S.
dc.date.accessioned2016-02-08T20:07:38Z
dc.date.available2016-02-08T20:07:38Z
dc.date.issued2010-10
dc.identifier.citationP. De Leenheer, J. Dockery, T. Gedeon and S. Pilyugin, “Senescence and antibiotic resistance in an age-structured population model”, J. Math. Biol., 61(4), pp. 475-499, (October 2010).en_US
dc.identifier.issn0303-6812
dc.identifier.urihttps://scholarworks.montana.edu/xmlui/handle/1/9544
dc.description.abstractDifferent theories have been proposed to understand the growing problem of antibiotic resistance of microbial populations. Here we investigate a model that is based on the hypothesis that senescence is a possible explanation for the existence of so-called persister cells which are resistant to antibiotic treatment. We study a chemostat model with a microbial population which is age-structured and show that if the growth rates of cells in different age classes are sufficiently close to a scalar multiple of a common growth rate, then the population will globally stabilize at a coexistence steady state. This steady state persists under an antibiotic treatment if the level of antibiotics is below a certain threshold; if the level exceeds this threshold, the washout state becomes a globally attracting equilibrium.en_US
dc.description.sponsorshipP. De Leenheer was supported in part by NSF grant DMS-0614651. T. Gedeon was supported in part by NSF grant DMS-0818785. S. S. Pilyugin was supported in part by NSF grant DMS-0818050.en_US
dc.titleSenescence and antibiotic resistance in an age-structured population modelen_US
dc.typeArticleen_US
mus.citation.extentfirstpage475en_US
mus.citation.extentlastpage499en_US
mus.citation.issue4en_US
mus.citation.journaltitleJournal of Mathematical Biologyen_US
mus.citation.volume61en_US
mus.identifier.categoryHealth & Medical Sciencesen_US
mus.identifier.categoryLife Sciences & Earth Sciencesen_US
mus.identifier.categoryPhysics & Mathematicsen_US
mus.identifier.doi10.1007/s00285-009-0302-7en_US
mus.relation.collegeCollege of Letters & Scienceen_US
mus.relation.departmentMathematical Sciences.en_US
mus.relation.universityMontana State University - Bozemanen_US
mus.contributor.orcidGedeon, Tomas|0000-0001-5555-6741en_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record


MSU uses DSpace software, copyright © 2002-2017  Duraspace. For library collections that are not accessible, we are committed to providing reasonable accommodations and timely access to users with disabilities. For assistance, please submit an accessibility request for library material.